Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is dialated pupils related to sertonin syndrome?

Last week i started taking sertraline for the first time and on the second day my pupils were fully dilated and i felt very drowsey, I havent took another one since and dont think i will again. My eyes have gone back to normal and feel ok apart from feeling a bit anxious as i have read that dilated pupils while taking some antidepressants can be a symptom of sertonin syndrome. could this be possible?
Thu, 16 Oct 2014
Report Abuse
Ophthalmologist 's  Response
dilated pupil is a symptom of serotonin syndrome. but it occur es in over dose of drug. main function is it acts as neuro transmitter in brain. it is also found in gitract.other feelings are possible in the syndrome. it is also used as anti depressant drug. it is metabolized in liver. you have to consult doctor who prescribed the drug regarding discontinuation change with substitute.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Sertraline


Is dialated pupils related to sertonin syndrome?

dilated pupil is a symptom of serotonin syndrome. but it occur es in over dose of drug. main function is it acts as neuro transmitter in brain. it is also found in gitract.other feelings are possible in the syndrome. it is also used as anti depressant drug. it is metabolized in liver. you have to consult doctor who prescribed the drug regarding discontinuation change with substitute.